MAUDE Adverse Event Report: DRAEGER MEDICAL SYSTEMS, INC INCUBATOR C2000; INFANT INCUBATOR WITH OXYGEN, SCALE AND HUMIDITY

DRAEGER MEDICAL SYSTEMS, INC INCUBATOR C2000; INFANT INCUBATOR WITH OXYGEN, SCALE AND HUMIDITY
Model Number MU20500
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 06/07/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was report that "due to premature birth, the body temperature is not constant, so the incubator is used to ensure the temperature of the child.Constant, when the incubator is used, the water tank leaks, which cannot provide a constant temperature and humidity environment for the child, resulting in hypothermia for the child, so immediately replace it with another incubator to keep warm.".
 
Additional Manufacturer Narrative
A follow-up report will be submitted upon completion of this investigation.
 
Additional Manufacturer Narrative
A complaint was received involving a c2000 that leaked water.The user did not perform the operational checkout or prewarm the incubator prior to use.When the temperature did not rise as intended, water leakage was observed.It was verified that the patient did not require any medical intervention as she was placed in a different incubator.The complainant was provided the operation checkout and infant placement instructions from the instructions for use (ifu).It was confirmed that the customer was using sterile water with the device, rather than distilled water as recommended by the ifu.Sterile water contains impurities (minerals, salts, chemicals, etc.) that are known to cause water staining/scaling with use over time, impacting the function of the humidifier module.Therefore, root cause was identified as user error for not following the ifu.Per the ifu, 'caution risk of injury or equipment damage.Use distilled water only (<10 ppm total dissolved solids).Sterile water is not an acceptable substitute for distilled water.' the complainant was provided this information.Based on the delivery date of the device (13may2013), the c2000 was 10 years old at the time of the event (07jun2023).Per the ifu, the expected service life for the c2000 is 7 years.As unclear if hypothermia resulted from the event or if there was a potential delay in treatment.
 
Event or Problem Description

Brand Name
INCUBATOR C2000
Common Device Name
INFANT INCUBATOR WITH OXYGEN, SCALE AND HUMIDITY
Manufacturer (Section D)
DRAEGER MEDICAL SYSTEMS, INC
3135 quarry road
telford PA
Manufacturer (Section G)
DRAEGER MEDICAL SYSTEMS, INC
3135 quarry road
telford PA
Manufacturer Contact
3135 quarry road
telford, PA 
9784470587
MDR Report Key17332755
Report Number2510954-2023-00010
Device Sequence Number7361352
Product Code FMZ
UDI-Device Identifier04049098000222
UDI-Public04049098000222
Combination Product (Y/N)N
PMA/510(K) Number
K001242
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMU20500
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/03/2023
Supplement Date Received by Manufacturer08/29/2023
Initial Report FDA Received Date07/17/2023
Supplement Report FDA Received Date10/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age2 DA
Patient SexFemale